Alert archive / Arkansas / Red Flag Warnings in 2012

Red Flag Warning 9, NWS Little Rock, AR

October 19, 201212 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Oct 19, 2012, 11:43 AM CDT for 12 counties in Arkansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2012, 11:43 AM CDT (16:43 UTC)
Expired
Oct 19, 2012, 7:00 PM CDT
In force
7 hr
Issued by
NWS Little Rock, AR

Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleveland County, AR, Dallas County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 92 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4535 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WWUS84 KLZK 191643
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1143 AM CDT FRI OCT 19 2012

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTHWEST
ARKANSAS...

.BREEZY WINDS AND LOW RELATIVE HUMIDITIES ARE COMBINING TO CREATE
A SITUATION IN WHICH FIRE BEHAVIOR WILL BE ERRATIC AND DANGEROUS.

ARZ030-037>043-052>055-062-063-066>068-200000-
/O.NEW.KLZK.FW.W.0009.121019T1643Z-121020T0000Z/
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-GARLAND-GRANT-HOT SPRING-
LOGAN-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-SALINE-SCOTT-YELL-
1143 AM CDT FRI OCT 19 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF SOUTHWEST ARKANSAS...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...LOGAN...SCOTT...YELL...PERRY...POLK...
  MONTGOMERY...GARLAND...SALINE...PIKE...CLARK...HOT SPRING...
  GRANT...DALLAS...CLEVELAND...OUACHITA...CALHOUN...BRADLEY. THIS
  INCLUDES AREAS SOUTH OF THE ARKANSAS RIVER...AND WEST OF THE
  HIGHWAY 167 CORRIDOR. 

* HUMIDITY...VERY DRY AIR WILL CONTINUE MOVING IN FROM THE
  WEST...WITH AFTERNOON HUMIDITY BOTTOMING OUT BELOW 25 PERCENT IN
  MOST AREAS. IN SOME AREAS...PARTICULARLY OVER THE WESTERN
  DISTRICTS..HUMIDITY MAY BOTTOM OUT BELOW 20 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* WIND...20 FOOT WINDS WILL RANGE FROM 15 TO 20 MPH THIS
  AFTERNOON...WITH GUSTS AS HIGH AS 25 MPH POSSIBLE.

* HUMIDITY...VERY DRY AIR WILL CONTINUE MOVING IN FROM THE
  WEST...WITH AFTERNOON HUMIDITY BOTTOMING OUT AROUND 25 PERCENT
  IN MOST AREAS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

58

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Oct 19, 10:20 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 19, 10:20 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1020 AM CDT FRI OCT 19 2012

.DISCUSSION...

OVERALL FORECAST ON TRACK. SURFACE WINDS ARE PICKING UP FROM THE W
TO NW AND SEEING 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. EXPECTING
WINDS TO COME UP EVEN MORE AND BE 10 TO 25 MPH WITH SOME GUSTS
AROUND 30 MPH...WITH THE HIGHEST WINDS OVER NORTHERN AR. LAKE WIND
ADVISORY IS IN EFFECT FROM 10 AM TO 6 PM. WINDS WILL LOWER AROUND
SUNSET. WILD FIRE CONCERNS REMAIN UP DUE TO ELEVATED WINDS AND LOW
AFTERNOON RH VALUES FROM THE MID 20S TO MID 30S. THE SURFACE HIGH
PRESSURE SYSTEM IS OFF TO THE WEST AND FILTERING THE COOLER AND DRY
AIR MASS INTO AR...WHILE TO THE NORTH THE STRONG SURFACE LOW
PRESSURE SYSTEM WAS OVER THE GREAT LAKES. THE STRATA CU CLOUD
SHIELD IS ROTATING AROUND THE SURFACE LOW AND SOME CEILINGS WILL
REACH NORTHERN AR AND WILL FINE TUNE THIS WITH LATE MORNING UPDATE.
ALSO WILL FINE TUNE TEMPS IN SPOTS...LOWER DEW POINT TEMPS A FEW
DEGREES BASED ON TRENDS AND EXPECTED DRY AIR MIXING OUT. AREA
SOUNDINGS STILL SHOW QUITE A DRY ATMOSPHERE IN THE LOWER LEVELS
WHICH SHOULD HOLD OR LOWERING SPOTS DEW POINT TEMPS. REST OF
FORECAST NO CHANGE. (59)

&&

.PREV DISCUSSION... /ISSUED 630 AM CDT FRI OCT 19 2012/

.AVIATION...19/12Z TAF CYCLE

MOISTURE WL CONT TO ROTATE ARND THE STRONG UPR LOW ACRS THE WRN
GREAT LAKES...RESULTING IN PDS OF CLOUDS MAINLY ACRS NRN AR. MOST
CIGS WL RMN AT VFR LVLS...WITH BRIEF PDS OF MVFR CONDS EARLY IN THE
PD. RESIDUAL BLOWING DUST ACRS CNTRL AND SRN AR IS RESULTING IN
FALSE LOW CIGS BEING REPORTING BY THE OBSERVING SYSTEMS. W/NWLY
WINDS WL INCRS TO 15 TO 25 MPH BY MID TO LATE MRNG...DIMINISHING
THIS EVENING. /44/
&&

.PREV DISCUSSION... /ISSUED 349 AM CDT FRI OCT 19 2012/

SHORT TERM...TODAY THROUGH TUESDAY

DEEP CLOSED UPPER LOW CENTERED OVER WI THIS MORNING WILL GRADUALLY
MOVE EAST INTO THE GREAT  LAKES REGION BY TONIGHT...WITH AR
REMAINING IN NW FLOW ALOFT ON THE SWRN PERIPHERY OF THIS LOW. THIS
SETUP WILL KEEP TEMPS NEAR OR BELOW NORMAL THROUGH SAT. FAIRLY TIGHT
SFC PRESSURE GRADIENT EXPECTED TO REMAIN ACROSS THE REGION
TODAY...WITH BREEZY CONDITIONS ONCE AGAIN. HOWEVER...WINDS WILL BE A
BIT LIGHTER THAN ON THU...AND WINDS WILL BEGIN TO LESSEN SOONER THIS
AFTERNOON AS THE PRESSURE GRADIENT RELAXES BY LATE AFTERNOON. EVEN
SO...EXPECT A PERIOD OF SEVERAL HRS WHERE LAKE WIND ADV WIND SPEEDS
WILL BE SEEN. AS A RESULT...WILL POST ANOTHER LAKE WIND ADV FROM
15Z-23Z.

LIGHT AND VARIABLE WINDS WILL BE SEEN BY SAT MORNING AS HIGH
PRESSURE MOVES OVERHEAD. THIS SFC HIGH WILL MOVE EAST OF THE STATE
BY SAT NIGHT INTO SUN...WITH SRLY FLOW RETURNING. AS A
RESULT...TEMPS WILL WARM ABOVE NORMAL AND MOISTURE LEVELS WILL
INCREASE FOR SUN. BY SUN NIGHT INTO MON...MOISTURE LEVELS WILL BE
HIGH ENOUGH THAT WILL INTRODUCE SLIGHT CHANCE POPS FOR MON ACROSS
THE WRN AND NWRN COUNTIES AS AN UPPER LEVEL SHORT WAVE LIFTS NE OUT
OF MEXICO INTO THE SRN PLAINS. BEST POPS WILL REMAIN IN THE NWRN
PORTIONS OF THE CWA THROUGH THE REST OF THE SHORT TERM AS THE UPPER
WAVE MOVES ACROSS THE CENTRAL MS RIVER VALLEY REGION BY LATE IN THE
PERIOD.

LONG TERM...WEDNESDAY THROUGH FRIDAY

HIGH PRES ALOFT IS FCST TO RMN IN PLACE ACRS THE SRN STATES FOR MUCH
OF THE PD. A PERSISTENT SLY SFC FLOW WL RESULT IN A CONTD PD OF ABV
NORMAL TEMPS. SEVERAL UPR IMPULSES WL TRACK ARND THE WRN PERIPHERY
OF THE UPR RDG TUE AND TUE NGT...TO PRODUCE SLGT CHCS OF SHRA/TSRA
FOR THE NWRN HALF OF THE FA.

SOME DIFFERENCES IN THE MODELS SHOW UP TOWARD THE END OF THE PD WITH
THE GFS BREAKING DOWN THE UPR RDG...ALLOWING A STRONG CDFNT TO MOVE
THRU AR. MEANWHILE...THE ECMWF KEEPS THE UPR RDG IN PLACE WITH A
CONTINUATION OF MAINLY DRY AND WARM CONDS. FOR NOW...STAYED CLOSER
TO THE EURO SOLUTION AND RETAIN MORE CONSISTENCY AT THIS POINT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS
EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.
&&
Hazardous weather outlook, Oct 19, 5:00 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI OCT 19 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WEST AND NORTHWEST WINDS WILL INCREASE DURING THE LATE MORNING AND
AFTERNOON HOURS. WIND SPEEDS OF 15 TO 25 MPH WILL BE COMMON...WITH
GUSTS UP TO 30 MPH POSSIBLE IN SOME AREAS. AS A RESULT...A LAKE WIND
ADVISORY WILL BE IN EFFECT UNTIL EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Local storm report, Oct 19, 9:17 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
917 AM CDT FRI OCT 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     MOUNTAIN VIEW           35.87N 92.11W
10/17/2012                   STONE              AR   CO-OP OBSERVER

            LARGE TREE REPORTED DOWN.

&&

224

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:33 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more14 hr

Nearby

Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.